First year of HART what next?
Nov 6, 2006
I tested positive a year ago, right at the time of my sero-conversion in October 2005. I started in the "Options" Study here in San Francisco taking Kaletra and Trizivir. Along with that for the first month as part of the studies I took a dose of cyclosporine. I have now been on Meds for a year and am looking for new options to discuss with my Dr. I continue to experience GI side effects even with the change to the newer version of Kaletra. My most recent labs show: Viral load undetectable (from all time high of >500,000), CD4 1316 (at seroconversion it was 774) , CD8 980. I don't know if I should look at stopping meds completely for the time being, or what other med options I have to eliminate the GI side effects. I have heard Sustiva or Truvada are working for friends and my doctor also mentioned some meds can be harmful to my liver with higher CD4 counts.
Response from Dr. Pierone
Hello, you have quite a few options to choose from at this point.
One is to simply stop medications and see how things go. This might allow you to see if the original regimen with HAART and cyclosporine favorably influenced the viral dynamics and perhaps resulted in a lower viral "set point". Of course, since one does not know what would have happened if you did not take therapy, any conclusions would be speculative.
If you are interested in staying on HAART, then switching to a less toxic regimen makes a lot of sense. Probably the simplest approach would be to change to once daily Atripla (Viread+Emtriva+Sustiva).
Best of luck to you and let us know what you ultimately decide to do. Thanks for posting!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache A Sign Of AIDS?
- Diarrhea After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Itchy Scrotum After Condom Inside Out Sign Of HIV AIDS
- Purple Spots After Sex With Stripper Worried I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.